Couldn't find what you looking for?

TRY OUR SEARCH!

I have had the Mirena IUD for about two years and I have noticed that my skin is more oily and I have increased blackheads on my forhead, cheeks and chin. I also notice that I just don't feel like myslef ever since I have had this IUD. I lack energy, my hair is more dry, and my skin is horrible. The IUD took away my periods and I'm wondering if that is the reason why I am having all these side effects. Is there anyone else going through this as well?

Reply

Loading...

oh my goodness i thot i was crazy but am getting the breakout too and the blckspots are really affecting my confidence.how will i worry about getting pregnant at the cost of my self confidence?i want to enjoy my sex too and look great

Reply

Loading...

Hi ladies, I had the merina fit in July this year as I were having problems with my periods, I didn't bleed for the first 4 weeks then didn't stop until it was removed. A week after it was fit I noticed acne around my nose & mouth didn't really think much of it to start with but after trying cream, ointment & going to the doctor for 3 different prescriptions it were only getting worse. I am a receptionist and I were very self contious & getting down about it. I also had hot sweats & facial hair. I saw 2 different GP's who both said it was nothing to do with the merina coil & strongly suggested I keep it in at least another 3 months, I had had it in for 3 months already and things were not settling down, infact the rash on my face was getting worse every day...so after the 3rd GP didn't take it out I went home & removed it myself
Reply

Loading...

With changing to the paragard from mirena has your skin cleared?
Reply

Loading...

I asked my gyni before I had the merina put in, whether there were any side effects and he said no. Well i have had it for 2 weeks now and wow, do I feel awful. My skin is a mess and I am turning 40 soon. Not to mention that I am moody as ever. Going for a check up in 2 weeks time and am getting this thing removed. Thanks for all the posts, I have made up my mind

Reply

Loading...

I have had 2 IUDs and have noticed the last year of both my skin got terrible. Cystic acne face chest and back. Truly I have never had a huge issue with acne so to have it at age 37 is so hard. I have made an appointment to have my IUD removed. Please please research all birth control options before settling on this.
Reply

Loading...

Thank you thank you!! I have had Mirena for maybe six months now. My skin started breaking out about a month after it was inserted. I have never had a problem with acne before. I was second guessing getting it removed but I think I def should now.

Reply

Loading...

I got my IUD removed 2weeks ago and see a slight improvement. I know it will take time but am thankful that I finally made the appointment to remove. Good luck to you also.
Reply

Loading...


I know this is a pretty old post, but I've gained a lot of weight because of the mirena also, I was just wondering how hard it was for you to loose the weight after it was removed?
Reply

Loading...


me too!!!!! everything you said, me too. i went to the doctor trying to remove it but he said, that's not true, it doesn't mess with your behavior or anything else, and basically MADE me leave it in. we need to sue those people, together with doctors who insisted on putting it in and then insisted on leaving it.
Reply

Loading...

I currently have the mirena for about 8 months now and I cannot stand how terrible my acne is around my jaw and my chin area. It's painful cystic acne that I've never had before until this bc was placed. I now am suffering from scarring and always a greasy feeling at the end of my day. I made an appt. This week to have it removed. I like the convience of being worry free but at what cost if it makes me more depressed and sad about how I look and feel everyday. Depression is another side effect that is alarming as well for me. I will highly advise those who have had acne and depression in the past to not get the mirena.
Reply

Loading...

I got the marina put in about two months ago now, and after about 6 weeks of having it in I got three very large painful pimples on my lower lip / chin area. I've never had acne, barely even a pimple at all and now Ive lost all my self confidence, I'm actually embarrassed to leave my house. I'm so glad to have found this post because I didn't know what was going on, I didn't know what caused the acne OR the disgusting night sweating. Ive had two kids and honestly I'd rather have another then keep this iud in for 5 years. I don't recomend this to anyone!
Reply

Loading...

I had low-mild acne problems when I was teenager but my skin started to get clear after I turned 18. I had a Mirena IUD inserted two years ago and did not have any acne problems when I inserted it. My skin started breaking out badly after 5-6 months of insertion.I tried so many options such as going to dermatologist, using prescribed acne products and taking antibiotics. They worked for couple of months but I started breaking out badly after my skin got used to those products. I was really embarrassed and went to talk to my gynecologist. She assured me that IUD Merina does not have any correlation with acne. I was not convinced but made a decision to wait for few months. My acne was mostly in my chin and cheeks (hormonal acne). I started using home remedies which helped my skin get better drastically. I would make a paste of tomato and lemon and apply it to my face along with my acne cream before I went to bed. My skin was dry the first few days I started using the home remedy. Depending on your skin type, you might have to put a light moisturizer. I started seeing results within 2 weeks. Tomatoes helps with the acne and lemon helps with lightening the scars. In a month, my face was 60% better than what it used to be. I finally decided to remove the IUD two months ago. My skin no longer breaks out and I still am using my home remedy. I do believe IUD was the main reason why my skin started to break out. If I were you, I would probably insert the 10 year IUD instead of the IUD.
Hope this helps
Reply

Loading...

I've had Mirena for almost a year. I've had acne since high school, but about four months after getting the IUD I started getting really horrible acne on my cheeks, which I'd never had before, and even worse on my chin. Now I've got cystic pimples on my forehead. I've tried raw African Black Soap and unrefined coconut oil as a cleanser but that did not work and I'm currently in the process of removing dairy and meat from my diet and eating a whole food, plant based diet. I feel so self conscious and I don't know what to do anymore...

Reply

Loading...

Thank you for posting this! I've had mirena for almost a year now, i cant have any more kids but i cant have a period because i have endometriosis and the only way to treat it is to stop my cycle using mirena. The last few months I've gained 10-15 pounds and have acne for the first time ever and I sweat worse than my husband who is a welder inside a hot shop! And I too have lost my sex drive which was very healthy until recently. Unfortunately my body does not take kindly to any type of birth control so my only options were mirena or a partial hysterectomy.... and I'm only 29!!!! I was hoping to use mirena until I was 40 to extend my uterine life.... wishful thinking i guess...
Reply

Loading...